Effexor Headache, Nautious, Medication, Psycho Therapist, Dreams
I have been taking Effexor for around 2 to 3 years for depression. I am currenty taking two 150 mg at night, though I was told to take one in the morning and one at night... I found it easier to take them both at night. The only side effect I am sure comes from the Effexor is the reduction in my libido (and I am female). Effexor is the only anti-depressant I have been on, and I think I got extremely lucky in that I found the one that works for me on the first try. I also see a psycho-therapist, and between the two, I feel I have managed to get a better hold on my life. I am a thirty-five year old mom (married, and with a seven-year-old daughter) and I have "almost" nothing but praise for Effexor. ... more »
I have been taking Effexor for around 2 to 3 years for depression. I am currenty taking two 150 mg at night, though I was told to take one in the morning and one at night... I found it easier to take them both at night. The only side effect I am sure comes from the Effexor is the reduction in my libido (and I am female). Effexor is the only anti-depressant I have been on, and I think I got extremely lucky in that I found the one that works for me on the first try. I also see a psycho-therapist, and between the two, I feel I have managed to get a better hold on my life. I am a thirty-five year old mom (married, and with a seven-year-old daughter) and I have "almost" nothing but praise for Effexor.
HOWEVER, I do know that the withdrawal side effects are terrible... I have missed it for up to three days when I went out of town and forgot my medication. I can usually miss one day and the side effects will most likely just be a bad headache, and maybe a little nautious. But when I missed three doses:
Missing one dose at night: I had a headache the following day.
After missing two doses: The headache became worse, I would occasionally get dizzy spellls, and I started getting very emotional - swaying between sad and cranky.
After missing third dose: The headache became worse still, and was aggravated by light - I wanted to just keep my eyes closed. I felt dizzy and nautious - nautious to the point I couldn't tell if I was going to throw-up (never did).
Oh... and I should add that the dreams while I was off the medication were incredible... like watching movies... so detailed and complex. I usually don't remember my dreams... but these I could recall... not in perfect detail... but they were amazing.
After I got back home and took my dose that night: I missed three days of work while being back on the medication. I was nautious, had a terrible headache, wanted to just stay in bed, I was no longer ultra sensitive emotional-wise - but I was ultra-pissed-off. I became very angry that I was on a medication that was addictive after having been told it was "not addictive". I was angry that I have never had an addiction before, but now suddenly I was addicted to a prescribed drug. I don't smoke, I only drink a couple of alcholic drinks in a month (socially), no canabis (pot... is that an out-dated term? ... everyone here says canabis), or any other illegal or legal addictive drugs... the only other drugs I take are allergy (Clarinex) and birth control (Nuva Ring), neither of which are addictive.
That whole experience was months ago, and now that I have had time to calm down and get a clear perspective on the situation... I wouldn't stop taking Effexor for just being addictive... and YES... it is addictive... I don't give a rat's ass what any "expert" says about it. If you can't stop taking something without your body freaking out... then IT IS ADDICTIVE.
I don't know that I will ever be able to stop the medication. I go back and forth as to how I feel about this. At times it bothers me being so dependant on a medication... but on the other-hand, I'm dependant on the allergy medication, and that doesn't bother me, so why should I let being dependant on an anti-depressant bother me? Who cares what everybody else thinks, right? - - Boy, that's loaded...
Effexor has helped me tremendously. My thoughts about death are very infrequent. I don't feel like crawling into a hole and disappearing all the time. I have found "my voice" with the help of this drug and my therapist to voice my opinions more often to help me from not feeling so trapped and helpless in situations. It does cut down on emotional sensations... I don't feel overwhelming sad at all the terrible things I hear on the news. And I don't cry at sappy commercials and movies any more (Thank you!). For the first time, I feel much more in control of my feelings and my life.
So, I can understand the anger in a lot of these postings, but I would like to add, that I don't think the people who have benefited from Effexor are posting here. They have no reason to be looking for this site. I found this site when I had been angry over finding out it was habit-forming. I believe Effexor has probably helped a lot of people - and it isn't an "evil" drug... it's just a drug. For some, it just isn't the right drug.
I should add, that I'm on here today because I've recently started experiencing night sweats, but I wasn't sure if it was a side effect of Effexor or not. I hope that it is a side effect of Effexor and not a symptom of menopause... cripes... I'm only 35! The first site that popped up after searching under "Nightsweats" was about nightweats being a symptom of perimenopause or menopause... ugh!
But if I have to weigh the benefits I have experienced using Effexor, with the downfalls: addictive, sexual side-effects, and maybe night sweats... I still am of the mind that it is a good drug for me.
I wish all of you luck in finding what helps you most to be happy with your life.